Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567065
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: J. R. Higgins
Title: Completeness and basis properties of sets of special functions
Additional book information: Cambridge Tracts in Mathematics, no. 72, Cambridge Univ. Press, Cambridge, London, New York, Melbourne, 1977, x + 134 pp., $19.95.

References [Enhancements On Off] (What's this?)

R. G Buck, Expansion theorems for analytic junctions. I, Lectures on Functions of a Complex Variable (W. Kaplan, M. O. Reade and G. S. Young, Editors), Univ. of Michigan Press, Ann Arbor, 1955, pp. 409-419; p. 410.
  • D. G. Bourgin, A class of sequences of functions, Trans. Amer. Math. Soc. 60 (1946), 478–518. MR 20168, DOI 10.1090/S0002-9947-1946-0020168-0
  • S. V. Bočkarev, Existence of a basis in the space of functions analytic in the disc, and some properties of Franklin’s system, Mat. Sb. (N.S.) 95(137) (1974), 3–18, 159 (Russian). MR 0355562
  • 4.
    L. Carroll, Through the looking-glass, Chapter VI (In The Complete Works of Lewis Carroll, Nonesuch Press and Random House, London and New York, n.d.).
  • Per Enflo, A counterexample to the approximation problem in Banach spaces, Acta Math. 130 (1973), 309–317. MR 402468, DOI 10.1007/BF02392270
  • 6.
    W. S. Gilbert, The Mikado, Act 2 (In The Savoy Operas, Macmillan, London, 1926, p. 371).
  • Jürg T. Marti, Introduction to the theory of bases, Springer Tracts in Natural Philosophy, Vol. 18, Springer-Verlag New York, Inc., New York, 1969. MR 0438075
  • Ivan Singer, Bases in Banach spaces. I, Die Grundlehren der mathematischen Wissenschaften, Band 154, Springer-Verlag, New York-Berlin, 1970. MR 0298399

  • Review Information:

    Reviewer: R. P. Boas
    Journal: Bull. Amer. Math. Soc. 84 (1978), 642-645